MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138503
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 9 december 2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a vizigo and a clear, stringy, fibrous part of the optrell came out of the sheath.It was reported that when the optrell was removed from the vizigo sheath, a clear, stringy, fibrous part of the optrell came out of the sheath.There was no physical damage noticed on the optrell catheter.A pre-shaped needle was used.The physician was finished with the optrell at that time but replaced the vizigo sheath out of an abundance of caution.There were no patient consequences reported.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a vizigo and a clear, stringy, fibrous part of the optrell came out of the sheath.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and microscopic examination of the returned device was performed following j&j procedures.Visual inspection revealed no anomalies or physical damage on the device; no exposed components were identified.Then, a good known lab sample dilator was introduced and unusual resistance was felt in the tip area of the sheath.Due to the customer reporting a foreign fibrous material on the device, the shaft was inspected from the inside and the liner material of the vizigo was found torn off the inner walls of the sheath.After that, the shaft was dissected and scratches on the internal polytetrafluoroethylene (ptfe) liner of the shaft were observed at the tip area.The foreign fibrous part reported by the customer could be related to polytetrafluoroethylene (pt-fe); however, this cannot be conclusively determined.A device history record was performed for the finished device batch number, and no internal actions were identified.The damage observed inside the shaft could be related to the exposed component reported by the customer; therefore, the complaint was confirmed.The potential cause of this issue could not be established.The instructions for use contain the following recommendations: prior to inserting the device into the patient, pre-assemble sheath, dilator and stylet on the table.Advance the needle through the dilator and check for excessive resistance as the tip of the needle advances through the curvature of the sheath/dilator assembly.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23777584
Report Number2029046-2025-04101
Device Sequence Number9933887
Product Code DYB
UDI-Device Identifier10846835016260
UDI-Public(01)10846835016260(17)260423(10)00002933
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Catalogue NumberD138503
Device Lot Number00002933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS VERSACROSS NEEDLE.; OPTRELL, 48 ELECTRODES, D-F.; UNK_ SMARTABLATE SYSTEM.; UNK_CARTO 3.
Patient SexUnknown